Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 37, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 7, 2014, 8:16 PM MDT for El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 8:16 PM MDT (02:16 UTC)
- Expired
- Aug 7, 2014, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 47 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179
WGUS54 KEPZ 080216
FFWEPZ
TXC141-080515-
/O.NEW.KEPZ.FF.W.0037.140808T0216Z-140808T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
816 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1115 PM MDT
* AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE WARNED
AREA.
* LOCATIONS IMPACTED INCLUDE...
MONTANA VISTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.
&&
LAT...LON 3185 10626 3187 10620 3183 10619 3182 10613
3179 10613 3179 10624
$$
TRIPOLI2 follow-up statements
098 WGUS74 KEPZ 080314 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 914 PM MDT THU AUG 7 2014 TXC141-080515- /O.CON.KEPZ.FF.W.0037.000000T0000Z-140808T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO TX- 914 PM MDT THU AUG 7 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY UNTIL 1115 PM MDT... * AT 913 PM MDT...THUNDERSTORMS HAVE DISSIPATED...HOWEVER RUNOFF FROM THE RECENT HEAVY RAINFALL IS STILL LIKELY. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF CENTRAL EL PASO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. && LAT...LON 3185 10626 3187 10620 3183 10619 3179 10624 $$ TRIPOLI
302 WGUS74 KEPZ 080446 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1046 PM MDT THU AUG 7 2014 TXC141-080501- /O.CAN.KEPZ.FF.W.0037.000000T0000Z-140808T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO TX- 1046 PM MDT THU AUG 7 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL EL PASO COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3185 10626 3187 10620 3183 10619 3179 10624 $$ HARDIMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:01 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 2:01 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 201 PM MDT THU AUG 7 2014 .SYNOPSIS... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. LOCALLY HEAVY RAINS WILL BE POSSIBLE ACROSS A FEW AREAS WHICH MAY RESULT IN FLASH FLOODING. HIGH PRESSURE WILL PRODUCE DRIER WEATHER LATER NEXT WEEK. && .DISCUSSION... ON THE LARGER/SYNOPTIC SCALE SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS WILL REMAIN LOCATED BETWEEN MEAN TROUGHING WEST OF THE DIVIDE AND HIGH PRESSURE ALOFT MAINLY OVER CENTRAL AND EASTERN TEXAS THROUGH EARLY NEXT WEEK. RESULTANT FLOW WILL INCLUDE DEEP SOUTHEAST TO SOUTHWEST WINDS THROUGH THE CWA WITH TRAJECTORIES TRANSPORTING ABUNDANTLY MOIST AND UNSTABLE AIR MASS INTO THE REGION. MORNING RAOB ALREADY EXHIBITED THESE ELEMENTS WITH A PRECIPITABLE WATER OF 1.4 INCHES AND A 1100 J/KG CAPE. SURFACE HEATING HAS BEEN DELAYED DUE TO CLOUD COVERAGE BUT DEEP CONVECTION HAS ALREADY DEVELOPED OVER THE SACS. MODEL OUTPUT AND ESPECIALLY SATELLITE IMAGES ALSO SHOW A WEAK VORTICITY MAX SOUTH OF THE NEW MEXICO BOOT HEEL WHICH SHOULD DRIFT SLOWLY NORTH OVERNIGHT. THESE FACTORS SHOULD GENERATE AT LEAST SCATTERED CONVECTION TONIGHT AND AGAIN ON FRIDAY AS CIRCULATION MOVES INTO THE CWA. MOISTURE IS DEEP AND WIND PROFILE WILL EXHIBIT LITTLE SPEED OR DIRECTIONAL SHEAR WITH HEIGHT. THUS BACK BUILDING CELLS AND/OR HEAVY RAINFALL WILL BE THE PRIMARY WEATHER THREAT WITH THIS ACTIVITY. HIGH WET BULB ZERO LEVELS AND RELATIVELY WARM AIR ALOFT ALSO INDICATE WARM PRECIPITATION PROCESSES WITH STORMS EFFICIENT RAIN PRODUCERS. DURING THE WEEKEND AND EARLY NEXT WEEK TROUGHING ALOFT WILL EXIST BETWEEN GREAT BASIN AND PACIFIC COAST WITH UPPER HIGH CIRCULATION CENTERED NEAR TEXAS-LOUISIANA BORDER REGION. THIS SILL SUSTAIN DEEP TROPICAL MOISTURE INFLOW FROM THE SOUTH WITH PRECIPITABLE WATER GENERALLY RANGING FROM AN INCH NEAR ARIZONA BORDER TO AROUND 1.5 INCHES EAST. WITH DEWPOINTS AROUND MID 50S TO LOWER 60SM AIR MASS WILL REMAIN UNSTABLE WITH AFTERNOON CAPES AROUND 500 TO 1000 J/KG. MODELS ALSO HINT AT WEAK EMBEDDED WAVES MOVING ACROSS THE REGION. FORECASTED SOUNDINGS ALSO SHOW A WIND PROFILE CONDUCIVE FOR SLOW MOVING AND/OR BACK BUILDING CELLS WITH LITTLE CONVECTIVE INHIBITION. ALL OF THESE FACTORS INDICATE SCATTERED SHOWERS/THUNDERSTORMS LIKELY THIS WEEKEND AND EARLY NEXT WEEK WITH THREAT OF HEAVY RAINFALL. STRONG UPPER RIDGE EXPECTED TO BUILD ACROSS THE AREA LATER PERIODS RESULTING IN DIMINISHED THREAT OF STORMS WEDNESDAY AND THURSDAY. && .AVIATION...VALID 08/00Z - 09/00Z. MORE ACTIVITY EXPECTED OVER THE NEXT 24 HOURS HAS RIDGE ALOFT SLOWLY MOVES EAST AND ALLOWS MORE SUBTROPICAL MOISTURE TO ADVECT IN FROM THE SOUTH WITH SOME MINOR DISTURBANCES. SCT-BKN060-080 BKN100-140 BKN200-250. ESPLY AFT 03Z OVERNIGHT AREAS MVFR/IFR BKN-OVC020-040 3SM TSRAGS. WINDS GNRL 260-330/10G20KT EXCEPT IN/NR TS VRB25G35 KTS. && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE AREAS TODAY FROM THE SOUTH AND WILL BRING OUR REGION A CHANCE OF SHOWERS AND THUNDERSTORMS. THE RIDGE OF HIGH PRESSURE ALOFT OVERHEAD WILL START TO MOVE FARTHER EAST AS WE GO INTO THE WEEKEND AND THIS IN TURN WILL ALLOW MORE SUBTROPICAL MOISTURE TO ADVECT FROM THE SOUTH THROUGH THE WEEKEND...WHICH SHOULD ENHANCE SHOWERS AND THUNDERSTORMS BOTH IN AREAL EXTENT AND INTENSITY. TEMPERATURES WILL BE NEAR NORMAL DURING THIS PERIOD. FINALLY...THE RIDGE OF HIGH PRESSURE ALOFT IS FORECAST TO REBUILD WESTWARD BACK OVER THE FIRE WEATHER ZONES EARLY NEXT WEEK REDUCING THUNDERSTORM ACTIVITY SOMEWHAT AND ALLOWING TEMPERATURES TO RISE A LITTLE ABOVE NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 89 69 92 72 / 40 30 30 30 30 SIERRA BLANCA 67 87 67 86 66 / 30 30 30 30 20 LAS CRUCES 68 88 65 89 67 / 40 30 30 30 30 ALAMOGORDO 67 90 65 90 68 / 30 30 30 30 30 CLOUDCROFT 51 69 51 70 50 / 40 50 30 50 30 TRUTH OR CONSEQUENCES 67 88 65 90 66 / 30 30 30 30 30 SILVER CITY 61 82 61 83 62 / 30 30 30 40 30 DEMING 68 88 64 89 66 / 30 30 30 30 30 LORDSBURG 65 89 62 88 67 / 20 30 30 30 30 WEST EL PASO METRO 69 90 69 92 71 / 40 30 30 30 30 DELL CITY 68 91 67 92 68 / 30 30 30 30 20 FORT HANCOCK 72 92 73 90 70 / 40 30 30 30 30 LOMA LINDA 65 84 65 85 66 / 40 30 30 40 30 FABENS 70 91 71 92 72 / 40 30 30 30 30 SANTA TERESA 67 89 67 91 70 / 40 30 30 30 30 WHITE SANDS HQ 70 88 66 89 69 / 40 30 30 30 30 JORNADA RANGE 68 88 66 90 67 / 30 30 30 30 30 HATCH 67 89 64 92 66 / 30 40 30 30 30 COLUMBUS 65 89 65 89 68 / 30 30 30 30 30 OROGRANDE 70 90 68 90 68 / 40 30 30 30 30 MAYHILL 57 75 55 76 54 / 40 50 30 40 40 MESCALERO 57 75 56 79 54 / 30 50 30 40 30 TIMBERON 56 75 56 78 54 / 40 50 30 40 30 WINSTON 58 78 57 80 60 / 30 40 30 40 30 HILLSBORO 61 82 60 83 65 / 30 40 30 40 30 SPACEPORT 68 89 66 88 66 / 30 30 30 30 30 LAKE ROBERTS 57 81 57 81 60 / 30 40 30 40 30 HURLEY 60 84 59 84 63 / 30 40 30 40 30 CLIFF 63 87 62 86 65 / 20 30 30 30 30 MULE CREEK 55 84 57 83 63 / 20 30 30 40 30 FAYWOOD 60 83 60 82 63 / 30 30 30 40 30 ANIMAS 66 88 65 87 66 / 20 30 30 30 30 HACHITA 64 87 64 89 65 / 30 30 30 30 30 ANTELOPE WELLS 65 84 62 86 65 / 30 30 30 30 30 CLOVERDALE 60 82 62 84 62 / 20 30 30 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/99
Hazardous weather outlook, Aug 7, 11:30 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1130 AM MDT THU AUG 7 2014 NMZ401>417-TXZ418>424-081730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1130 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT MOIST UNSTABLE AIR CONTINUES TO COVER THE REGION WHILE UPPER DISTURBANCES APPROACH FROM BOTH THE SOUTH AND THE WEST. THIS WEATHER PATTERN WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALLS...WIND GUSTS TO 40 MPH AND SMALL HAIL. UP TO 2 INCHES OF RAIN MAY FALL OVER VERY ISOLATED LOCATIONS CAUSING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOIST UNSTABLE AIR WILL WILL CONTINUE TO FLOW INTO THE REGION RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH TUESDAY. LOCALLY HEAVY RAINS POSSIBLE WITH ISOLATED LOCATIONS RECEIVING UP TO 2 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:45 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 6 hr |
| Aug 7, 6:52 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Aug 7, 7:55 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Aug 8, 3:53 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.